Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Nov 27, 2019, 2:55 AM MST. It took effect at Nov 28, 2019, 3:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2019, 2:55 AM MST (09:55 UTC)
- In effect from
- Nov 28, 2019, 3:00 PM MST
- Expired
- Nov 29, 2019, 12:00 AM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted.
982 WWUS75 KVEF 270955 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 155 AM PST Wed Nov 27 2019 AZZ003-272300- /O.NEW.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 255 AM MST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST THURSDAY NIGHT BELOW 4000 FEET... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM Thursday to midnight MST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
5 follow-up statements
649 WWUS75 KVEF 271757 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 957 AM PST Wed Nov 27 2019 AZZ003-280600- /O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/ /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1057 AM MST Wed Nov 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING BELOW 4000 FEET... ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST THURSDAY NIGHT BELOW 4000 FEET... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph today and Thursday. * WHERE...Northwest Deserts. * WHEN...Now until 7 PM MST this evening. and from 3 PM Thursday to midnight MST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-280200- /O.NEW.KVEF.WI.Y.0040.191127T1757Z-191128T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 957 AM PST Wed Nov 27 2019 /1057 AM MST Wed Nov 27 2019/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph. * WHERE...In Arizona, Lake Mead National Recreation Area. In Nevada, Lake Mead National Recreation Area. * WHEN...Until 6 PM PST /7 PM MST/ this evening. * IMPACTS...Boaters in the Wind Advisory area should use extreme caution when venturing onto Lake Mead or Lake Mohave. Strong winds over the open waters will make the lake water rough and hazardous...and may result in high waves which may tip or swamp smaller craft. For your personal safety...avoid the open waters. Stay close to shore or around protected areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when out on Lake Mead and Lake Mohave today. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
912 WWUS75 KVEF 280159 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 559 PM PST Wed Nov 27 2019 AZZ003-281200- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/ /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 659 PM MST Wed Nov 27 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT MST THURSDAY NIGHT BELOW 4000 FEET... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING BELOW 4000 FEET... * WHAT...South-Southeast winds will continues to subside overnight. However, south winds will increase again Thursday afternoon and evening. 20 to 30 mph winds with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM Thursday to midnight MST Thursday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-280300- /O.EXP.KVEF.WI.Y.0040.000000T0000Z-191128T0200Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 559 PM PST Wed Nov 27 2019 /659 PM MST Wed Nov 27 2019/ ...WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... South-southeast winds will continue to subside overnight. The Wind Advisory will be allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
433 WWUS75 KVEF 280956 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 156 AM PST Thu Nov 28 2019 CAZ523-525-282230- /O.NEW.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 156 AM PST Thu Nov 28 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ003-282230- /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 256 AM MST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MST TONIGHT BELOW 4000 FEET... * WHAT...South winds will increase again this afternoon and evening. 20 to 30 mph winds with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM this afternoon to midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
878 WWUS75 KVEF 282140 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 140 PM PST Thu Nov 28 2019 CAZ523-525-290745- /O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 140 PM PST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ003-290700- /O.CON.KVEF.WI.Y.0039.191128T2200Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 240 PM MST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT BELOW 4000 FEET... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected below 4000 feet. * WHERE...Northwest Deserts. * WHEN...From 3 PM this afternoon to midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
545 WWUS75 KVEF 290647 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1047 PM PST Thu Nov 28 2019 AZZ003-290800- /O.EXP.KVEF.WI.Y.0039.000000T0000Z-191129T0700Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 1147 PM MST Thu Nov 28 2019 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT BELOW 4000 FEET... Winds had subsided over Mohave County this evening, so the Wind Advisory will be allowed to expire. $$ CAZ523-525-291730- /O.CON.KVEF.WI.Y.0041.191129T1700Z-191130T0200Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 1047 PM PST Thu Nov 28 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 9 AM to 6 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 26, 10:27 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 26, 10:27 PM MST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 927 PM PST Tue Nov 26 2019 .SYNOPSIS...A winter storm currently gathering strength near the Oregon coast will impact the region beginning tonight and continuing through Friday. Significant amounts of snow and rain are expected and will cause hazardous travel conditions heading into the Thanksgiving holiday. The weather will be quiet and cool over the weekend, with another round of snow possible in the Sierra Sunday and Monday && .EVENING UPDATE...Beginning to see the effects of the well advertised system across the region in the way of heavy snow being reported at KMMH and low clouds beginning to spread into the KBIH terminal space. Winds are beginning to pick up as well in some of the higher elevation ob sites in Inyo County. Did not make any changes to PoP or QPF this evening but did bump up wind and wind gust grids with the latest hi resolution model output. A few points of concern were focused on the potential for downslope effects off the Springs as the upper level jet begins to increase from the southwest. Another concern was the winds spreading across southern Nevada, the Colorado River Valley, and Mohave County tomorrow afternoon. Local model influence as well as backing in the MET/MAV guidance, especially for KIGM tomorrow afternoon supports bumping up winds to 20-30 mph with gusts over 40 mph at times. Blended these trends with the afternoon forecast grids and this resulted in portions of portions of southern Nevada and especially Mohave County reaching advisory criteria tomorrow afternoon. Coordinated with neighbors and agreed to coordinate the need for an issuance on the midnight shift if trends continue. .DISCUSSION...tonight through Friday. Satellite water vapor imagery shows powerful low pressure system located just off the southeast coast of Oregon with precipitation reaching all the way south to San Francisco. The low is forecast to move inland over southeast Oregon this evening with snow beginning in the Sierra, coincident with the start of a Winter Storm Warning there. Models spread precip east of the Sierra into the Owens Valley and White Mountains overnight. Forecast snow amounts in the Sierra tonight are 10-18 inches at Aspendell and Whitney Portal with up to 36 inches in the higher elevations. The low continues to churn over the Pac NW on Wednesday with less intense snow in the Sierra and an advancing precipitation line pushing east across southern Nevada and southeast California. This is the first of two main precip bands we will see from this system. A Winter Storm Warning goes into effect for much of the area at 5 am Wednesday morning however, not everywhere will see snow that early. Mohave County in northwest Arizona, for example, will not see the onset of heavier precip until overnight Wednesday into Thursday. It will late Wednesday afternoon into early Wednesday evening before the any significant precip reaches the Las Vegas Valley. The second, perhaps more significant, precipitation shield moves across the area Thanksgiving Day and Thursday night as the low drops south to the central California coast. The low moves across central California Thursday night with the cold core of the system moving across central Nevada on Friday. More showery type precipitation is expected Friday before the system finally flushes out completely Friday night. Widespread low elevation forecast total rain amounts through Saturday morning range from 0.30-1.00 inches with 1-2 inch amounts forecast in the lower elevations of Mohave County. Total forecast snow amounts range from 4-10 inches in Esmeralda, central Nye, and western Lincoln counties with up to 20 inches in the higher elevations. Eastern Lincoln County could see a wide swath of 15-25 inch snow totals along Highway 93 with 2-3 feet in northern and far eastern Lincoln County. Total snow amounts of 1-3 feet are forecast in the Spring Mountains with 1-2 feet in the Sheep Range, northern Mohave County and in the Hualapai Mountains. High impact but lower snow accumulations of 4-8 inches are possible in travel routes including I-15 over Mountain Pass, I-40 in Mohave County, especially east of Kingman, and 395 in the Owens Valley. Nevada State Highway 160 on the southern end of the Spring Mountains between Las Vegas and Pahrump could see significant snow and travel impacts near Mountain Springs. Closer into the Las Vegas Valley, Red Rock Canyon loop could see 2 or 3 inches primarily on Thanksgiving Day with accumulating snow within the Las Vegas Valley currently looks limited to the far western foothills early Thursday morning. The rest of the valley will most likely see snow showers. Expect a brief break late Friday night into early Saturday before the next wave (or series of waves) from the eastern Pacific brings heavy precipitation to the West Coast. This is a warmer, moisture laden event which could bring significant rain to California and potentially heavy snow to the Sierra. However, model agreement is not great and confidence is low. Keep temperatures below seasonal norms for now through Tuesday. && .AVIATION...For McCarran...Light and variable winds favoring easterly directions will persist through the early evening before trending more southerly late tonight. Increasing clouds are expected, especially after 3z when sct-bkn clouds AOA 9kft will begin moving in. Increasing southerly gusts are likely Wednesday morning with gradually lowering CIGs to near 6k by mid afternoon. Shower activity will be on the increase especially late in the afternoon, with steadier rainfall likely holding off until the late afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Generally light winds expected this afternoon with increasing clouds from west to east moving in this evening. Southerly gusts will be increasing across the Owens Valley near KBIH after dark with CIGs lowering rapidly overnight with an approaching weather system. CIGS below 1kft AGL likely late tonight near KBIH with periods of light to moderate snow. Elsewhere, deteriorating conditions will traverse from west to east Wednesday with mountain obscurations and CIGs below 5kft AGL likely at times. &&.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. This would include significant rain and snow amounts and winds. && DISCUSSION...Salmen AVIATION...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:57 AM MST | Wind Advisory | VEF | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.